Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Oral Health and HIVOral Health and HIV
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


erythematous candidiasis caused by HIV or antibiotics?
Jun 11, 2000

I am a 28 year old female with only one sexual partner. I have not had oral, anal, or vaginal sex since Jan. 14, 1997. (I never used needles.) After this date (1997), I was tested three times (April, JUne and August of 1997) all negative. In 1998, I was treated with 5 different antibiotics and steroids for a sinus problem. After the last treatment (1 month), I developed erythematous candidiasis that went misdiagnosed for a while. It took three months to heal. For one year I had no problems. During this time, my only risk would have been from deep kissing. These risks happened in June and August of 1999. In september of 1999, I developed the yeast infection again after taking a weight loss drug, Xenecal and metronidazole vaginal antibiotics. The yeast infection cleared. Then three months later, I was treated for three weeks with Augmentin and Diflucan for another bout of sinus. Again, the yeast came back. That infection cleared. I was in a panic and requested an HIV test. The test, given in January 2000 was negative. Then, after the start of another sinus infection, I took two antibiotic tables....four days later, yeast again. It is always the same red yeast spots. I am a nervous wreck. Don't sleep, lost weight, always stressed. My physician has tested me for diabetes...it runs in my family. She says negative for HIV and diabetes. Are the antibiotics my problem or do I have a legitimate reason to be worried about HIV? Please, Please, provide some advice. I would be most appreciative. Also, I commend this web site. What a great service you provide!!!!!

Response from Dr. Reznik

There are several reasons why a person can develop candidiasis other than HIV including but not limited to use of broad spectrum antibiotics, systemic steroids, asthma inhalers and uncontrolled diabetes. In your message you stated that you had several bouts with sinus infections (I can relate as I am in the middle of an incredibly bad sinus infection myself!), which required the use of antibiotics as well as steroids. As you can see, you have two risk factors for the development of erythematous candidiasis. From all appearances, it appears you are experiencing this recurrent candida infection based on use of antibiotics and steroids.

Hope this helps!

DR


Previous
Implants for HIV+ Patient?
Next
Time for Dentures??

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement